First off the lever... I was thinking that my skin might not be used to it, but a lot of other cleansers that I tried didn't work AT ALL from day one... so we'll see with this one. I'm not a big fan of using cleansers that contain salycilic acid or benzoyl peroxide b/c it drys out my skin really bad and doesn't work well enough to see a significant change.
The amoxicillin... I've been on it... wow... 3-4 years now?? I tried a few other medications before that, one being erithomiacin which helped me find out that I was allergic to that (very bad hives.... not a pretty site!). Amoxicillin has worked wonders for me! Here's some of the things I've learned about it: (BTW I take 250 mg twice a day)
1. It is a possibility that your body may get used to it. If you're on it for something like acne long term it's ruled out as an antibiotic for any sudden illness that you may get. But otherwise it's actually not considered bad for you to be on long term.
2. Like almost all medications mixing it with alcohol isn't advised, but it isn't like the strong pain killers, etc where it'll give you a lower tolerance or seriously injure organs if you have a few drinks while taking it. So basically, no there isn't any advisories out against drinking while taking amoxicillin so it's as safe as drinking any kind of alcohol is.
3. For the antibiotic to work to it's full potential a steady amount of it needs to be kept in your body through out the day/night. AKA instead of taking one dose of 500 mg in the morning take one dose of 250 mg in the morning and one more of 250 mg before bed. For 4ish months I tried taking 500 mg once a day (in the morning) b/c my doctor thought it would be easier but it lessened it's effectivness.
4. NO NO NO NO it does NOT interfere with birth control pills. There is no hard evidence that any kind of antibiotics cause probs with bcps (some antidepressant and diabetes medicine do interfere though, so check w/ your doc!). What most doctors are afraid of however is when an antibiotic is taken suddenly like for an illness or a dosage is upped. It's assumed that your body isn't used to the antibiotics where as the bcps are a "natural" part of your body so it may interfere. HOWEVER, if the amoxicillin is taken regularily then your body is used to it and won't change in it's presence making it safe to use bcps as contraception.
5. I do not believe that there was an initial breakout. It does take 2 or more weeks for your face to really start clearing up b/c the medicine has to get into your system BUT I do remember seeing results after a few days. Just less reddeness... the cysts weren't AS big... I didn't get the littler whitehead/blackheads... Amoxicillin helps acne by getting rid of all of the bacteria on your skin and actually any good/bad bacteria through out your whole body which is why yeast infections are a common side effect with it. I never got many until I started my birth control pills though and then a daily dose of acidophilus takes care of that!
It's really nice to know that other people are using amoxicillin for acne.
The doctor I get the prescription from is the only one so far that has heard of it being used for acne or will prescribe it.